Alert archive / Nebraska / Flash Flood Warnings in 2019
Flash Flood Warning 18, NWS Hastings, NE
NWS Hastings, NE issued this flash flood warning at Jul 8, 2019, 3:27 PM CDT for Dawson County, Nebraska. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2019, 3:27 PM CDT (20:27 UTC)
- Expired
- Jul 8, 2019, 9:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Dawson County, NE
The radar
The Grand Island radar (KUEX), 131 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 96 J/kg
- Mixed-layer CIN
- -227 J/kg
- Mixed-layer LCL
- 1309 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 3:24 PM CDT, 3 minutes earlier.
Area forecast discussion, Jul 8, 3:24 PM CDT, 3 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
324 PM CDT Mon Jul 8 2019
.SHORT TERM...(This evening through Tuesday)
Issued at 323 PM CDT Mon Jul 8 2019
A few thunderstorms are starting to develop across the western part
of the forecast area this afternoon. Satellite shows some stronger
cumulus starting to develop in the southwest part of the area.
The short term models have been showing a couple rounds of
thunderstorms. The first is this afternoon and into the evening
hours, the activity we are starting to see now. The instability is
expected to increase during the afternoon and into the evening
hours. Expect some severe weather with these storms as they move
through. In addition, the movement should be slow enough to bring
some good rain amounts.
Then, this evening and overnight, expect there to be another round
of thunderstorms that move in from the west. These will be moving a
little faster, but expect there to be some larger rain amounts. They
will be more linear in nature and could produce some wind gusts as
well as the heavier rains. Almost all of the models have heavy rain
in them and expect there to be some heavier pockets or rain. The
areas with the heaviest rain will be the areas that have the
combination of afternoon convection and more overnight.
Models are kind of all over for ending the precipitation. A few have
it ending overnight tonight, but there are some that continue to
have a little linger in the east in the morning. Expect there will
be a little left in the morning, but it should end pretty quickly.
Surface high pressure will build into the area on Tuesday. Clouds
should clear out behind the thunderstorms and mostly sunny skies are
expected Tuesday. Temperatures should get into the upper 80s or
lower 90s. As warm as it is getting this afternoon with cloud cover,
will need to look at temperatures tomorrow to see if they are too
low.
.LONG TERM...(Tuesday night through Monday)
Issued at 323 PM CDT Mon Jul 8 2019
There is a weak upper level wave that moves into the area Tuesday
night. There could be a few showers and thunderstorms that develop
in the west and move through. Some models have some, while others do
not. Have some small PoPs, but not sure how much there will be.
A surface high builds into the area Tuesday night into Wednesday
night before moving to the east on Thursday. Expect there to be
mostly clear skies and temperatures maybe a little below normal.
An upper level ridge builds just to the west of the area Wednesday
through Saturday. Temperatures start to warm up later in the week.
Despite the ridge, there are still a few persistent, mainly weak
upper level waves that try to move over the ridge. Thursday night
through Saturday night, there will be some mainly on and off chances
for thunderstorms. The best chances appear to be Friday and Saturday
evenings, for the most part.
Sunday through Monday the ridge continues around the area. Expecting
dry conditions and warmer temperatures.
&&
.AVIATION...(For the 18Z KGRI/KEAR TAFS through 18Z Tuesday)
Issued at 1231 PM CDT Mon Jul 8 2019
A few things of concern for the period. There are some MVFR
ceilings around the area. They have made it into KEAR and KGRI has
a scattered layer. They should be raising during the afternoon at
least a little bit. The next concern will be thunderstorms. There
will be some moving through the terminals. The best chances will
be late this afternoon into the evening. Finally, there will be
some lower ceilings overnight. Will have to watch because there
are a few models that bring IFR conditions to the terminals.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...Flash Flood Watch through Tuesday morning for NEZ060-072>076-
082>087.
KS...Flash Flood Watch through Tuesday morning for KSZ005>007.
&&
SHORT TERM...JCB
LONG TERM...JCB
AVIATION...JCBHazardous weather outlook, Jul 8, 3:12 PM CDT, 15 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 312 PM CDT Mon Jul 8 2019 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 091200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 312 PM CDT Mon Jul 8 2019 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Through Tonight. Strong to severe thunderstorms are expected through tonight. The primary hazards are hail near the size of golf balls, wind gusts up to 70 MPH, and heavy rainfall. An isolated tornado or two are possible into the evening hours. A Flash Flood Watch has been issued this afternoon and tonight for a portion of the outlook area. Please see the Flash Flood Watch message for further information. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Periodic thunderstorms are possible Tuesday night and again Thursday night through Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through tonight. && More information may be obtained at the following web page: https://www.weather.gov/hastings
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:21 AM CDT | Flash Flood Watch | GID | Adams, Buffalo, Clay, Dawson, Franklin, Furnas and 7 more | 20 hr |
| Jul 8, 3:03 PM CDT | Tornado Warning | GID | Franklin, Harlan | 27 min |
| Jul 8, 3:30 PM CDT | Tornado Warning | GID | Franklin | 30 min |
| Jul 8, 3:45 PM CDT | Special Weather Statement | GID | Buffalo | 30 min |
| Jul 8, 3:47 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 43 min |
| Jul 8, 4:06 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 39 min |
| Jul 8, 4:43 PM CDT | Severe Thunderstorm Warning | GID | Dawson, Gosper | 47 min |
| Jul 8, 4:58 PM CDT | Special Weather Statement | GID | Webster | 32 min |
| Jul 8, 5:05 PM CDT | Flash Flood Warning | GID | Dawson, Gosper | 4 hr |
| Jul 8, 5:31 PM CDT | Special Weather Statement | GID | Gosper | 29 min |
| Jul 8, 5:44 PM CDT | Special Weather Statement | GID | Franklin, Nuckolls, Webster | 31 min |
| Jul 8, 5:50 PM CDT | Special Weather Statement | GID | Kearney | 25 min |
| Jul 8, 5:55 PM CDT | Special Weather Statement | GID | Phelps | 50 min |
| Jul 8, 5:57 PM CDT | Flash Flood Warning | GID | Dawson | 4 hr |
| Jul 8, 6:04 PM CDT | Flash Flood Warning | GID | Franklin | 8 hr |
| Jul 8, 6:10 PM CDT | Severe Thunderstorm Warning | GID | Adams, Kearney | 50 min |
| Jul 8, 6:18 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Phelps | 42 min |
| Jul 8, 6:24 PM CDT | Special Weather Statement | GID | Webster | 36 min |
| Jul 8, 6:57 PM CDT | Special Weather Statement | GID | Adams, Hall, Hamilton | 33 min |
| Jul 8, 6:57 PM CDT | Severe Thunderstorm Warning | GID | Buffalo | 30 min |
| Jul 8, 5:14 PM CDT | Special Weather Statement | GID | Jewell | 31 min |
Nearby
Flash Flood Warnings in Nebraska, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.